Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 25, 2024, 3:21 PM CDT for Mobile County, Alabama. It was in force for 99 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2024, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 25, 2024, 5:00 PM CDT
- In force
- 99 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:56 PM CDT | FLASH FLOOD | 1 Sw I65 And Airport Bl, AL | Broadcast media relayed report with photos of flash flooding on Montlimar Drive adjacent to the Briquettes. |
| Jul 25, 4:28 PM CDT | FLASH FLOOD | 1 Ese I65 And Airport B, AL | Flash flooding reported by the public with video on Bel Air Boulevard adjacent to the Bel Air Mall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
372
WGUS54 KMOB 252021
FFWMOB
ALC097-252200-
/O.NEW.KMOB.FF.W.0022.240725T2021Z-240725T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
321 PM CDT Thu Jul 25 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Mobile County in southwestern Alabama...
* Until 500 PM CDT.
* At 321 PM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midtown Mobile, Downtown Mobile, Prichard, I10 And I65, Tacon,
Mertz, Neshota, Navco and Plateau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3075 8804 3075 8803 3075 8802 3073 8803
3071 8804 3059 8811 3059 8812 3061 8820
3075 8813
FLASH FLOOD...OBSERVED
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:42 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 25, 12:42 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1242 PM CDT Thu Jul 25 2024 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Thu Jul 25 2024 VFR conditions prevail through much of the period outside of scattered showers and storms. Brief reductions reductions in ceilings and visbys can be expected in and around showers and thunderstorms. /13 && .NEAR TERM... (Now through Friday) Issued at 1242 PM CDT Thu Jul 25 2024 The forecast area will remain sandwiched between an upper trough to our northwest and an upper ridge to our southeast. A series of shortwaves and upper disturbances will traverse the region in southwesterly flow aloft, while a weak surface boundary over the Gulf migrates back north to near the I-10 corridor this afternoon, before shifting back offshore tonight and dissipates. Precipitable water values (PWATs) have lowered across the region north of this boundary, but we do expect PWATs to recover to around 2.0-2.2" this afternoon through the near term. Precipitation coverage will remain low this morning, followed by scattered to numerous showers and thunderstorms developing mainly from mid-afternoon into the evening, with the best coverage focused near the surface boundary. A few showers should linger along the coast after midnight through noon Friday, while dry conditions prevail inland areas. Diurnally driven showers and thunderstorms will re-develop Friday afternoon, with the highest coverage expected across the southwestern portion of the forecast area. A few of the stronger storms have the potential of creating gusty surface winds up the 40 mph both days. Temperatures are expected to be near normal, with highs the next two days ranging from 88 to 92 degrees and heat indices in the upper 90s to as high as 105 degrees. Low temperatures tonight will again range from 70 to 74 degrees inland from 74 to 78 degrees along the coast. A LOW rip current risk is expected to continue for all beaches through tonight, but a MODERATE risk is anticipated for the Florida beaches on Friday. /22 SHORT AND LONG TERM... (Friday night through Wednesday) Issued at 445 AM CDT Thu Jul 25 2024 A rather typical summertime pattern is expected through the weekend as upper level ridging remains centered over the local area. Down at the surface, high pressure remains anchored out over the western Atlantic which will result in a light onshore flow across the region and an abundance of deep layer moisture. This moisture combined with diurnal forcing will keep daily chances for scattered to perhaps locally numerous showers and storms in the forecast this weekend. As we head into early next week, the ridge aloft will begin to retreat westward and eventually become centered over the southwestern US. At the same time, an upper trough will begin to take hold over much of the eastern US. This pattern will place the local area within a northwest flow aloft by early next week with moisture remaining plentiful through the period. Daily chances for showers and storms will continue with convection generally starting near the coast in the morning and spreading inland through the afternoon hours. A few stronger storms cannot be ruled out during the period with gusty winds and frequent lightning being the main concerns. These storms will likely be efficient rainfall producers as well which could lead to heavy rainfall and localized flooding concerns if storms repeatedly move over the same areas. Temperatures will be rather typical for late July with highs reaching into the lower and middle 90s each afternoon and lows falling into the 70s. However, the increasing boundary layer moisture combined with these temperatures will result in heat index values approaching heat advisory thresholds by late in the weekend and early next week. A moderate risk of rip currents is expected Friday night with a low risk following Saturday through Monday. /14 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 90 74 90 75 91 75 91 / 60 70 20 70 20 70 30 70 Pensacola 76 89 77 89 77 89 78 89 / 60 60 30 70 40 70 40 70 Destin 78 89 80 90 79 90 79 89 / 60 50 30 70 40 70 40 70 Evergreen 71 90 72 91 73 90 73 90 / 40 40 20 70 20 70 30 70 Waynesboro 71 91 71 92 72 92 73 92 / 40 50 20 70 20 70 20 60 Camden 70 89 71 90 72 89 72 89 / 30 30 20 60 30 70 30 70 Crestview 72 92 72 92 73 92 74 91 / 60 50 20 70 30 70 30 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 25, 3:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Thu Jul 25 2024
ALZ263-265-252045-
Mobile Coastal AL-Mobile Central AL-
303 PM CDT Thu Jul 25 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MOBILE COUNTY THROUGH 345
PM CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Prichard to Tillmans Corner. Movement was
southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, I65 And I165, and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8809 3057 8826 3080 8809 3081 8800
3080 8801 3080 8799 3079 8796 3077 8799
3078 8796 3071 8799 3078 8792 3075 8792
3071 8794 3075 8794 3072 8797 3071 8795
TIME...MOT...LOC 2003Z 308DEG 6KT 3074 8805 3060 8817
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Special Marine Warning | MOB | 25 min | |
| Jul 24, 7:31 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Jul 24, 8:27 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Jul 25, 6:08 AM CDT | Dense Fog Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 3 hr |
| Jul 25, 2:57 PM CDT | Areal Flood Advisory | MOB | Mobile | 24 min |
| Jul 25, 3:03 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jul 25, 3:06 PM CDT | Special Marine Warning | MOB | 55 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.